Advertisement

Necessary Condition for the Regularity of a Boundary Point for Porous Medium Equations with Coefficients of Kato Class

  • Vitali Liskevich
  • Igor I. Skrypnik
Chapter
Part of the International Mathematical Series book series (IMAT, volume 12)

Abstract

We prove the necessity of the Wiener test for the regularity of a boundary point for a wide class of porous medium type equations with lower order terms in the structure conditions. The coefficients corresponding to the lower order terms are assumed to be in the Kato class, which generalizes known results.

Keywords

Boundary Point Lower Order Term Degenerate Parabolic Equation Porous Medium Equation Quasilinear Parabolic Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. Bauman, P.: A Wiener test for nondivergence structure, second-order elliptic equations. Indiana Univ. Math. J. 34:4, 825–844 (1985)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    DiBenedetto, E.: Continuity of weak solutions to a general porous medium equation. Indiana Univ. Math. J. 32, 83–118 (1983)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Evans, L.C., Gariepy, R.: Wiener's criterion for the heat equation. Arch. Ration. Mech. Anal. 78, 293–314 (1982)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Fabes, E., Jerison, D., Kenig, C.: The Wiener test for degenerate elliptic equations. Ann. Inst. Fourier (Grenoble) 32, 151–182 (1982)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Gariepy, R., Ziemer, W.: A regularity condition at the boundary for solutions of quasilinear elliptic equations. Arch. Ration. Mech. Anal. 67, 25–39 (1977)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Kilpeläinen, T., Malý, J.: The Wiener test and potential estimates for quasilinear elliptic equations. Acta Math. 172, 137–161 (1994)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Labutin, D.: Potential estimates for a class of fully nonlinear elliptic equations. Duke Math. J. 111, 1–49 (2002)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Lanconelli, E.: Sul problema di Dirichlet per l'equazione del calore. Ann. Mat. Pura Appl. 106, 11–38 (1975)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Landis, E.M.: Necessary and sufficient conditions for the regularity of a boundary point for the Dirichlet problem for the heat equation (Russian). Dokl. Akad. Nauk SSSR 185, 517–520 (1969)MathSciNetGoogle Scholar
  10. 10.
    Littman, W., Stampacchia, G., Weinberger, H.F.: Regular points for elliptic equations with discontinuous coefficients. Ann. Scuola Norm. Sup. Pisa 17, no. 3, 43–77 (1963)MathSciNetMATHGoogle Scholar
  11. 11.
    Malý, J., Ziemmer, W.: Fine Regularity of Solutions of Elliptic Partical Differential Equations. Am. Math. Soc., Providence, RI (1997)Google Scholar
  12. 12.
    Maz'ya, V.G.: The continuity at a boundary point of solutions of quasilinear equations (Russian). Vestnik Leningrad. Univ. 25, no. 13, 42–55 (1970). Correction. ibid 27:1, 160 (1972); English transl.: Vestnik Leningrad Univ. Math. 3, 225–242 (1976)Google Scholar
  13. 13.
    Maz'ya, V.G.: Unsolved problems connected with the Wiener criterion. Proc. Sympos. Pure Math. 60, 199–208 (1997)MathSciNetGoogle Scholar
  14. 14.
    Maz'ya, V.G.: The Wiener test for higher order elliptic equations. Duke Math. J. 115, 479–512 (2002)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Simon, B.: Schrödinger semigroups. Bull. Am. Math. Soc. (N.S.) 7, 447–526 (1982)MATHCrossRefGoogle Scholar
  16. 16.
    Skrypnik, I.V.: A Necessary Condition for the Regularity of a Boundary Point for Porous Medium Equations with Coefficients of Kato Class regularity of a boundary point for a quasilinear parabolic equation (Russian). Mat. Sb. 183, 3–22 (1992); English transl.: Russian Acad. Sci. Sb. Math. 76, no. 2, 265–281 (1993)MathSciNetGoogle Scholar
  17. 17.
    Skrypnik, I.I.: On regularity of a boundary point for porous medium equation (Russian). Tr. Inst. Prikl. Mat. Mekh. 4, 171–178 (1999)MathSciNetMATHGoogle Scholar
  18. 18.
    Skrypnik, I.I.: On the Wiener criterion for quasilinear degenerate parabolic equations (Russian). Dokl. Akad. Nauk 398, no. 4, 458–461 (2004); English transl.: Dokl. Math. 70, No. 2, 743–746 (2004)Google Scholar
  19. 19.
    Wiener, N.: The Dirichlet problem. J. Math. Phys. Mass. Inst. Tech. 3, 127–146 (1924); Reprint: Wiener, N.: Collected Works with Commentaries. Vol. 1, pp. 394–413. MIT Press, Cambridge (1976)Google Scholar
  20. 20.
    Ziemer, W.: Behavior at the boundary of solutions of quasilinear parabolic equations. J. Differ. Equ. 35, 291–305 (1980)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Ziemer, W.: Interior and boundary continuity of weak solutions of degenerate parabolic equations. Trans. Am. Math. Soc. 271, 733–748 (1982)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of SwanseaSwanseaUK
  2. 2.Institute of Applied Mathematics and MechanicsDonetskUkraine

Personalised recommendations